Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Smoker. Trying to reduce smoking. Started feeling weak, sleepy and heaviness in lungs. Concerned

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2009
Answered : 632 Questions
Question
Hi I am 30 years old I smoke 55 cigarette per day I decided to reduce it so I reduce it to 16 cigarette per day I felt some changes in my body feeling weak , sleepy and sometimes a heavy lungs ? Is this side effects of reducing smoking or may be a health condition ?
Posted Thu, 11 Apr 2013 in Mental Health
 
 
Answered by Dr. Sundar Gnanavel 1 hour later
Hello.......
Thanks for your query. I would like to complement you on your efforts to reduce your number of cigarettes smoken per day. It is possible to experience nicotine withdrawal in the process manifested by weakness and restlessness. I would suggest an alternative strategy of shifting to nicotine chewing gums and slowly tapering off the same. This helps to avoid these withdrawal effects. However, to be on the safer side i would suggest you contact a physician and undertake a chest x-ray if needed to rule out bronchitis and other lung pathology. Do clarify further if required. Wish you good health.
Regards
Dr Sundar
Substance use specialist
Above answer was peer-reviewed by
 
Follow-up: Smoker. Trying to reduce smoking. Started feeling weak, sleepy and heaviness in lungs. Concerned 11 minutes later
So the heavy chest or uncomfortable chest is not related to reducing smoking ?
 
 
Answered by Dr. Sundar Gnanavel 13 minutes later
Hello.....
Some degree of chest discomfort is possible on smoking cessation/withdrawal. However, the way you describe it seems a significant problem. Hence, it would be advisable to do a chest x-ray and take a physician opinion. It is a measure to be on the safer side. Hope you are clear now.
Regards
Dr Sundar
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Lab Tests

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor